Children and Young People: Paracetamol Overdoses

There has been an apparent increase in overdoses in children and young people, especially involving paracetamol.  Pharmacy staff are asked to be particularly vigilant around the identification of any suspicious purchasing. This includes those involving repeat purchases or attempts to purchases larger quantities.  Pharmacies should ensure robust adoption of any local protocols. Please ensure that your team knows how to raise a safeguarding concern and how to signpost to mental health first aiders or other local support. Discuss with your teams the best way to offer advice and support to any potentially vulnerable individuals or any suspicious purchasing, in particular by children or young adults which raises concerns.

For reference the Crisis Line details are below:

ICS Name MH Trusts ODS Trust Code Telephone Age Range Website
BOB (Oxfordshire & Berkshire West) Oxford Health NHS Foundation Trust RNU 111 All Click here
Frimley (East Berkshire) Berkshire Healthcare NHS Foundation Trust RWX 111 All Click here